Hydroquinone caused red patches (Photo)

I have been using Hydroquinone for melasma, and it's working. The only side effect is this red patch between my eye brows. I have been avoiding this area when using the cream since the redness appeared, but the redness will not go away. Does anyone have a recommendation to relieve this redness on my forehead.

Doctor Answers 2

Melarase AM is a non HQ skin lightener

You may consider using a non-hydroquinone skin lightener like Melarase AM and Melapads to help reduce pigmentation on the skin without redness. Best, Dr. Karamanoukian
Los Angeles

Los Angeles Plastic Surgeon
4.8 out of 5 stars 93 reviews

Skip HQ, dilute HQ, for melasma

Melasma can not be completely cured, however effective treatment are possible. This is because your skin is extremely sensitive to UV and even the smallest amount can stimulate your pigment cells to produce colour. The mainstay of treatment is strict UV protection- hats, sunglasses and SPF every 4 hours. I prefer to use a combination of creams and laser for melasma. Hydroquinone can be used (5-8%), along with vitamin A creams. HQ can be irritating, and cause redness, if this happens dilute the cream, half half, or use alternate nights. I usually start my patients on laser (low dose Q switch or Picosure) a few weeks after they commence on creams. In some cases I combine glycolic AHA peels, and in other cases I use a tablet called Tranexamic acid to help. All the best, Dr Davin Lim. Laser, surgical and aesthetic dermatologist.Brisbane, Australia 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 56 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.